Doctor insights on:
Buspirone And Weight Gain
Does Buspar (buspirone) cause weight gain? I hear most antidepressants are weight neutral but I've gained with most! Thanks - agoraphobia/anxiety here
On Lexapro and Buspar (buspirone) for depression weight gain and increased agression my doc won't take me off because my dad thinks its working what should i do?
Want off medication: I am not sure of your age, so that makes it difficult to answer your question. Having an honest discussion with your doctor is needed, and this is also needed with your dad. The medication may be helping you, and this is likely why there is hesitation for you to come off the medication. So, start with an honest discussion with your dad and your doctor. Consider a slow taper of your medication ...Read more
Is Buspar (buspirone) an anti anxiety med? Weight gain? Does it have to be taken every day? Or is it like valium. Thanks
Yes, maybe, yes, no: It is an anti-anxiety drug and for some it does seem to increase appetite and result in weight gain and it is to be taken regularly as directed - it is not a PRN-type (for the moment) medication. Discuss this at length w/ your doctor and if they are not experts - ask for a referral to have your needs evaluated. Add therapy to optimize effectiveness of any drug tx. Best! ...Read more
Considering Buspar (buspirone) for GAD , but very very concerned about weight gain (part of reason I am anxious in the first place).is weight gain common?
Unlikely: Weight gain is listed as an uncommon (~1%) side effect of Buspar (buspirone). If this has been recommended by your doctor for GAD, it's worth trying. Monitor your weight and let doc know if you're concerned and stop med if it's a problem. Bottom line: Buspar (buspirone) is not associated with weight gain. I hope this helps. ...Read moreSee 1 more doctor answer
I am getting off 5mg zyprexa (olanzapine) tired of weight gain anti psychotics used to take buspirone left me weak what is same class sleep med? that is better
Sleeping medications: Antipsychotic medications like Zyprexa (olanzapine) should not be used for sleep. There are other medications that can help with sleep that do not have the side effects of Zyprexa (olanzapine). Also, there are many other non-drug treatments that should be tried too. Sleep hygiene is very important. ...Read more
I got off anti psychotics tired of weight gain It was only prescribed for sleep I take Buspar (buspirone) what are sleep meds don't leave you tired stay sleep?
Doctor would like to add Buspar (buspirone) to Prozac,can Buspar (buspirone) lessen & encounter jerk and jittery of Prozac? and dose this combo cause significant weight gain?
Be careful: Needs close watch by Dr! Risk of rare but bad Serotonin Syndrome - confusion, hallucination, seizure, big blood pressure chgs, fast heart rate, fever, sweating, shaking, blurred vision, muscle spasm/stiffness, tremor, incoordination, stomach cramp, nausea, and diarrhea. Severe cases may result in coma and even death. ...Read more
I am on 100 mg trazadone 300 valafexiline 30 buspar (buspirone). Is this a bad combo.? I have higher b.p. excessive sweating,weight gain. Also blood panel recen
Possible side effect: Based on the symptoms you are experiencing, this might not be a good medication combination for you. Individuals can differ in terms of what medication combinations and doses work for them. Venlafaxine (Effexor) can cause people's blood pressure to increase. Too much serotonin (which is one of the brain chemicals that these 3 medications affect), can cause excessive sweating as well. ...Read more
Does the treatment (Buspar (buspirone) 40 mg daily + Prozac 40 mg daily) for GAD and social phobia, cause significant weight gain ?
Possibly: These medications have a listed side effect of weight change. Discuss this with your doctor. ...Read more